May 21, 2005
Thank you for taking the time to read my question. I have been on Epzicom and Sustiva for the last two weeks. Yesterday I began to notice a rash that began to appear on my entire body. Although it did not cause any discomfort, it still worried me due to the potential HSR side effects of abacavir. Please tell me doctor, should I be worried? I also had a very mild fever a few hours later. This was the first time I had noticed this reaction. Thank you for your time.
Response from Dr. Wohl
I suspect this more likely a reaction to the sustiva rather than an abacavir hypersensitivity reaction. I say this because, typically the HSR involves more than a rash. People usually start to feel ill with aches and nausea - like they have caught a bad cold.
If it continues to be just a rash, it is almost certainly sustiva, especially if it does not get worse. I would still see your doctor. Many people can continue treatment through the rash and it will resolve but in some cases, the rash can progress. Also, if there were any other meds started around the same time (i.e. PCP prophylaxis) that could also be the culprit.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Giving Handjob Worried I Have HIV
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Herpes After Swallowing Sperm Sign Of HIV AIDS
- Hpv After Erotic Massage Sign Of HIV AIDS
- Loose Stool After Oral Sex On A Woman Does It Mean I Have HIV
- Loose Stool After Sucking Penis Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.